Alert archive / Colorado / High Wind Warnings in 2026
High Wind Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 14, 2026, 2:27 PM MDT for 13 counties in Colorado. It took effect at Mar 14, 2026, 10:00 PM MDT. It was in force for 17 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 2:27 PM MDT (20:27 UTC)
- In effect from
- Mar 14, 2026, 10:00 PM MDT
- Expired
- Mar 15, 2026, 3:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 11:53 PM MDT | NON-TSTM WND GST 60 | 5 Nnw Nunn, CO | Mesonet station UP718 4.9 N Nunn (UPR). |
| Mar 15, 12:04 AM MDT | NON-TSTM WND GST 55 | Nunn, CO | Mesonet station CO171 Nunn. |
| Mar 15, 12:04 AM MDT | NON-TSTM WND GST 56 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
| Mar 15, 12:23 AM MDT | NON-TSTM WND GST 57 | 2 S Cheesman Reservoir, CO | Mesonet station CHRC2 Cheesman. |
| Mar 15, 12:34 AM MDT | NON-TSTM WND GST 65 | 1 Nnw Briggsdale, CO | Mesonet station CO043 Briggsdale. |
| Mar 15, 1:04 AM MDT | NON-TSTM WND GST 57 | 1 Ssw Bennett, CO | Mesonet station CO072 Bennett. |
| Mar 15, 1:19 AM MDT | NON-TSTM WND GST 56 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Mar 15, 1:34 AM MDT | NON-TSTM WND GST 58 | 2 N Mead, CO | Mesonet station CO165 I-25 Berthoud Hill. |
| Mar 15, 2:08 AM MDT | NON-TSTM WND GST 59 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Mar 15, 2:15 AM MDT | NON-TSTM WND GST 55 | Fort Morgan Airport, CO | AWOS station KFMM Fort Morgan. |
| Mar 15, 2:35 AM MDT | NON-TSTM WND GST 59 | 3 Sw Holyoke, CO | Mesonet station AW276 HOLYOKE. |
| Mar 15, 2:49 AM MDT | NON-TSTM WND GST 60 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Mar 15, 3:13 AM MDT | NON-TSTM WND GST 58 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
| Mar 15, 3:53 AM MDT | NON-TSTM WND GST 66 | 2 Ese Sterling, CO | |
| Mar 15, 3:54 AM MDT | NON-TSTM WND GST 55 | 2 Ene Wiggins, CO | Mesonet station CO039 Wiggins Bijou Creek. |
| Mar 15, 5:06 AM MDT | NON-TSTM WND GST 68 | 1 Nnw Briggsdale, CO | Mesonet station CO043 Briggsdale. |
| Mar 15, 6:00 AM MDT | SNOW 0.5 | Hugo, CO | Cocorahs station CO-LN-57 Hugo 0.3 SSW. |
| Mar 15, 6:00 AM MDT | SNOW 0.9 | 1 Ssw Denver Intl Airpo, CO | Storm total snowfall. |
| Mar 15, 6:00 AM MDT | SNOW 0.9 | 1 Ssw Denver Intl Airpo, CO | Storm total snowfall. |
| Mar 15, 6:00 AM MDT | SNOW 1.2 | 1 Wsw Aurora, CO | Cocorahs station CO-AR-270 Aurora 0.7 WSW. |
| Mar 15, 6:00 AM MDT | SNOW 3 | 2 Ne Cherry Hills Villa, CO | Cocorahs station CO-DN-329 1 NE Cherry Hills Village. |
| Mar 15, 6:00 AM MDT | SNOW 3.6 | 1 Sse Ponderosa Park, CO | CO-OP Observer station ELIC2 1.2 S Ponderosa Park. |
| Mar 15, 6:30 AM MDT | SNOW 5.5 | 3 Wsw Roxborough Park, CO | CO-OP Observer station SSDC2 2.6 W Roxborough Park. |
| Mar 15, 6:44 AM MDT | SNOW 1.5 | 2 Ne Cherry Hills Villa, CO | Cocorahs station CO-AR-413 Denver 5.0 SSE. |
| Mar 15, 7:00 AM MDT | SNOW 1.5 | 4 Ene Cedar Point, CO | Cocorahs station CO-EL-102 Limon 8.5 NNW. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 1 N Centennial, CO | CO-OP Observer station CEIC2 Centennial 2 NE. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 1 Ne Littleton, CO | Cocorahs station CO-AR-290 Littleton 1.5 NE. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 1 Sse Agate, CO | CO-OP Observer station AGAC2 AGAC2. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 2 Ese Commerce City, CO | Cocorahs station CO-DN-269 Denver 6.7 NE. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 2 Nnw Highlands Ranch, CO | Cocorahs station CO-AR-214 Centennial 2.0 SW. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 2 W Aurora, CO | Cocorahs station CO-AR-262 Aurora 2.1 W. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 2 W Northglenn, CO | CO-OP Observer station WSMC2 Westminster 5 NE. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 3 Nnw Sheridan, CO | Cocorahs station CO-DN-103 Denver 4.7 SW. |
| Mar 15, 7:00 AM MDT | SNOW 2 | 4 Nnw Aurora, CO | Cocorahs station CO-AD-127 Aurora 4.2 NNW. |
| Mar 15, 7:00 AM MDT | SNOW 2.1 | 3 Ene Highlands Ranch, CO | Cocorahs station CO-AR-321 Littleton 5.0 ESE. |
| Mar 15, 7:00 AM MDT | SNOW 2.1 | 4 E Denver, CO | Cocorahs station CO-DN-319 Denver 2.7 ENE. |
| Mar 15, 7:00 AM MDT | SNOW 2.1 | Elizabeth, CO | CO-OP Observer station ELAC2 Elizabeth 3 NW. |
| Mar 15, 7:00 AM MDT | SNOW 2.4 | 2 S Highlands Ranch, CO | Cocorahs station CO-DG-342 Highlands Ranch 2.4 S. |
| Mar 15, 7:00 AM MDT | SNOW 2.5 | 10 E Arapahoe Park, CO | Cocorahs station CO-AR-381 Bennett 10.8 SSW. |
| Mar 15, 7:00 AM MDT | SNOW 2.5 | 2 Ese Foxfield, CO | Cocorahs station CO-AR-85 Cherry Creek Dam 6.7 SE. |
| Mar 15, 7:00 AM MDT | SNOW 2.5 | 2 Nnw Lone Tree, CO | Cocorahs station CO-DG-376 Lone Tree 1.8 NNW. |
| Mar 15, 7:00 AM MDT | SNOW 2.5 | 4 Ese Denver, CO | Cocorahs station CO-DN-49 Denver 3.2 SSE. |
| Mar 15, 7:00 AM MDT | SNOW 2.5 | 7 Sw Deer Trail, CO | Cocorahs station CO-EL-10 Deer Trail 6.1 SW. |
| Mar 15, 7:00 AM MDT | SNOW 2.6 | 2 W Lone Tree, CO | Cocorahs station CO-DG-331 Highlands Ranch 2.7 SE. |
| Mar 15, 7:00 AM MDT | SNOW 2.6 | 3 Wsw Highlands Ranch, CO | Cocorahs station CO-DG-250 Highlands Ranch 3.0 WSW. |
| Mar 15, 7:00 AM MDT | SNOW 2.7 | 3 E Denver, CO | Cocorahs station CO-DN-264 Denver 2.1 ENE. |
| Mar 15, 7:00 AM MDT | SNOW 2.8 | 1 Sse Lone Tree, CO | Cocorahs station CO-DG-336 Lone Tree. |
| Mar 15, 7:00 AM MDT | SNOW 2.9 | 3 Sw Ponderosa Park, CO | Cocorahs station CO-DG-293 Franktown 3.6 ESE. |
| Mar 15, 7:00 AM MDT | SNOW 3 | 1 Nw Lone Tree, CO | CO-OP Observer station LNTC2 0.9 NW Lone Tree. |
| Mar 15, 7:00 AM MDT | SNOW 3 | Ponderosa Park, CO | Cocorahs station CO-EL-84 Elizabeth 2.7 NW. |
| Mar 15, 7:00 AM MDT | SNOW 3.1 | Lone Tree, CO | Cocorahs station CO-DG-368 Lone Tree 0.5 N. |
| Mar 15, 7:00 AM MDT | SNOW 3.2 | 3 Wsw Aurora, CO | Cocorahs station CO-AR-308 Aurora 2.7 WSW. |
| Mar 15, 7:00 AM MDT | SNOW 3.4 | 3 N Cherry Creek Reserv, CO | Cocorahs station CO-AR-105 Denver 6.3 SSE. |
| Mar 15, 7:00 AM MDT | SNOW 3.5 | 3 Sw Highlands Ranch, CO | Cocorahs station CO-DG-361 Highlands Ranch 3.2 SW. |
| Mar 15, 7:00 AM MDT | SNOW 3.6 | 1 Sse Ponderosa Park, CO | Cocorahs station CO-EL-5 Elizabeth 2.1 NW. |
| Mar 15, 7:00 AM MDT | SNOW 3.7 | 4 Ese Foxfield, CO | Cocorahs station CO-AR-288 Foxfield 3.7 ESE. |
| Mar 15, 7:00 AM MDT | SNOW 3.9 | 3 Ssw Castle Pines, CO | Cocorahs station CO-DG-329 3 SSW Castle Pines. |
| Mar 15, 7:00 AM MDT | SNOW 4.3 | 3 N Foxfield, CO | CO-OP Observer station EAGC2 2.7 N Foxfield. |
| Mar 15, 7:00 AM MDT | SNOW 4.3 | 4 Ese Foxfield, CO | Cocorahs station CO-AR-288 Foxfield 3.7 ESE. |
| Mar 15, 7:00 AM MDT | SNOW 5.3 | 1 N Castle Rock, CO | Cocorahs station CO-DG-347 Castle Rock 0.8 N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
088 WWUS75 KBOU 142027 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 227 PM MDT Sat Mar 14 2026 COZ040>051-150615- /O.NEW.KBOU.HW.W.0006.260315T0400Z-260315T2100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County-Washington County- Sedgwick County-Phillips County- Including the cities of City of Denver, Highlands Ranch, Greeley, Brush, Cope, Amherst, Haxtun, Roggen, Castle Rock, Merino, Peetz, Akron, Pawnee Buttes, Raymer, Aurora, Wiggins, Holyoke, Bennett, Larkspur, Julesburg, Eaton, Denver International Airport, Fort Lupton, Forder, Punkin Center, Hugo, Briggsdale, Karval, Brighton, Deer Trail, Sedgwick, Limon, Leader, Agate, Parker, Kutch, Byers, Otis, Kiowa, Fondis, Stoneham, Sterling, Crook, Fort Morgan, Goodrich, Grover, Littleton, Ovid, Matheson, Elbert, and Last Chance 227 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Portions of east central and northeast Colorado, including Greeley, the Denver metro, Palmer Divide, and the eastern plains. * WHEN...From 10 PM this evening to 3 PM MDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust could reduce visibility to less than a mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
3 follow-up statements
901 WWUS75 KBOU 150603 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1203 AM MDT Sun Mar 15 2026 COZ040>051-152100- /O.CON.KBOU.HW.W.0006.000000T0000Z-260315T2100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County-Washington County- Sedgwick County-Phillips County- Including the cities of Otis, Littleton, City of Denver, Brush, Sterling, Eaton, Castle Rock, Kiowa, Leader, Holyoke, Amherst, Briggsdale, Akron, Parker, Kutch, Julesburg, Ovid, Crook, Bennett, Peetz, Brighton, Agate, Cope, Raymer, Fort Lupton, Hugo, Limon, Karval, Forder, Haxtun, Elbert, Matheson, Greeley, Fort Morgan, Stoneham, Larkspur, Denver International Airport, Fondis, Deer Trail, Merino, Sedgwick, Grover, Last Chance, Goodrich, Highlands Ranch, Wiggins, Pawnee Buttes, Byers, Punkin Center, Roggen, and Aurora 1203 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Portions of east central and northeast Colorado, including Greeley, the Denver metro, Palmer Divide, and the eastern plains. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust could reduce visibility to less than a mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 63
180 WWUS75 KBOU 151005 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 405 AM MDT Sun Mar 15 2026 COZ040>051-152100- /O.CON.KBOU.HW.W.0006.000000T0000Z-260315T2100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County-Washington County- Sedgwick County-Phillips County- Including the cities of Otis, Littleton, City of Denver, Brush, Sterling, Eaton, Castle Rock, Kiowa, Leader, Holyoke, Amherst, Briggsdale, Akron, Parker, Kutch, Julesburg, Ovid, Crook, Bennett, Peetz, Brighton, Agate, Cope, Raymer, Fort Lupton, Hugo, Limon, Karval, Forder, Haxtun, Elbert, Matheson, Greeley, Fort Morgan, Stoneham, Larkspur, Denver International Airport, Fondis, Deer Trail, Merino, Sedgwick, Grover, Last Chance, Goodrich, Highlands Ranch, Wiggins, Pawnee Buttes, Byers, Punkin Center, Roggen, and Aurora 405 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of east central and northeast Colorado, including Greeley, the Denver metro, Palmer Divide, and the eastern plains. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust could reduce visibility to less than a mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 63
065 WWUS75 KBOU 152045 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 245 PM MDT Sun Mar 15 2026 COZ040>051-152145- /O.EXP.KBOU.HW.W.0006.000000T0000Z-260315T2100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Elbert/Central and East Douglas Counties Above 6000 Feet-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County-Washington County- Sedgwick County-Phillips County- Including the cities of Goodrich, Brush, Littleton, Elbert, Bennett, Julesburg, Forder, Hugo, Ovid, Eaton, Wiggins, City of Denver, Pawnee Buttes, Highlands Ranch, Kutch, Deer Trail, Castle Rock, Raymer, Denver International Airport, Larkspur, Brighton, Limon, Akron, Briggsdale, Grover, Stoneham, Byers, Kiowa, Sterling, Holyoke, Aurora, Merino, Fondis, Amherst, Parker, Fort Lupton, Peetz, Agate, Cope, Leader, Crook, Fort Morgan, Last Chance, Otis, Sedgwick, Greeley, Haxtun, Matheson, Punkin Center, Roggen, and Karval 245 PM MDT Sun Mar 15 2026 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... The threat has ended. $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 14, 2:11 PM MDT, 16 minutes earlier. Its key messages:
- Warm, dry, and windy conditions will sustain widespread critical fire weather conditions for the lower elevations today, with elevated concerns in our high mountain valleys. Gusts 30-60 mph are expected this afternoon and evening, with the strongest gusts near the base of the foothills where winds may briefly gust up to 70 mph between 3 pm and 6 pm.
- A strong cold front tonight will bring sub-freezing temperatures with strong north winds and light snow to the lower elevations into Sunday. Wind gusts from 55 to 65 mph may accompany the frontal passage late this evening and overnight across the plains.
- In the mountains, a period of heavy snow and whiteout conditions tonight will produce dangerous conditions on the passes into early Sunday.
- Rapid warming begins Monday into Tuesday, potentially culminating in record-breaking temperatures mid to late next week.
Area forecast discussion, Mar 14, 2:11 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 211 PM MDT Sat Mar 14 2026 .KEY MESSAGES... - Warm, dry, and windy conditions will sustain widespread critical fire weather conditions for the lower elevations today, with elevated concerns in our high mountain valleys. Gusts 30-60 mph are expected this afternoon and evening, with the strongest gusts near the base of the foothills where winds may briefly gust up to 70 mph between 3 pm and 6 pm. - A strong cold front tonight will bring sub-freezing temperatures with strong north winds and light snow to the lower elevations into Sunday. Wind gusts from 55 to 65 mph may accompany the frontal passage late this evening and overnight across the plains. - In the mountains, a period of heavy snow and whiteout conditions tonight will produce dangerous conditions on the passes into early Sunday. - Rapid warming begins Monday into Tuesday, potentially culminating in record-breaking temperatures mid to late next week. && .DISCUSSION /Through Saturday/... Issued at 1230 PM MDT Sat Mar 14 2026 Winds in the mountains are gusting around 50 to 75mph early this afternoon. Winds across the plains will increase into the late afternoon as stronger upper level winds move over the area and mix down to the surface. Models are showing stronger winds moving off the mountains and foothills, into the adjacent plains, and pushing towards the eastern boarders of Boulder and Jefferson counties generally between 3 and 6PM. The strongest winds across the plains today are expected during this time period. Wind gusts could approach 60 to 75mph in the plains of Boulder, Jefferson, and Larimer counties during this time. Winds will decrease after sunset for a few hours before the cold front moves through. A front is forecast to enter our northern counties around 11PM (give or take an hour), and exit our southern counties by 3AM. As the front moves through, we'll see a wind shift and strong north winds potentially gusting around 55 to 70mph with the original passage and then lowering closer to the 40 to 65mph range for the rest of the overnight period through the morning. The more recent model runs are a little faster with the movement of the trough, which means those strong 700mb winds are moving out of the area a few hours earlier than previous thinking. So, our stronger wind gusts may taper off a few hours earlier than planned, with gusts around 30 to 50mph in the late afternoon and early evening. Temperatures behind the front will be much colder, dropping 40+ degrees from today to tomorrow. Highs will stay in the low 30s, with much of the area remaining at or below freezing through Sunday. The combination of cold temps and strong winds will bring wind chills to near zero for much of the plains east of the I-25 corridor by mid morning tomorrow. Now for our winter weather chances. We'll have a few things helping our precip chances this evening into Sunday morning, including lift ahead of the upper level trough, lift from the left exit region of the jet, frontogenesis along the front, and upslope for portions of the plains and foothills. The things that will hinder our precip amounts, are the lack of moisture and the quick hitting nature of this event. Snow is expected to start in the mountains early this evening, continuing into mid morning tomorrow. The heaviest snow is expected late this evening through the early morning Sunday, with snowfall rates occasionally reaching the 2 to 3 in/hr range. Strong winds, heavy snow rates, and some snow squall potential could lead to whiteout conditions and very dangerous travel in the mountains overnight and early tomorrow. Across the plains, precip will likely start off as a rain/snow mix, until temperatures cool sufficiently behind the front, allowing it to turn to snow. Precip accumulations will be light across much of the plains, with amounts generally under a tenth of liquid and under an inch of snow. The one exception to this will be in the Palmer Divide area, where upslope flow will help increase snow totals. The strong winds behind the front on the plains could lead to blowing snow, low visibilities, and difficult travel under any snow bands that develop. Snow chances will taper off Sunday morning, leaving the rest of the forecast mostly dry. The upper level trough that will bring our quick shot of snow and cold temperatures will push off to the east late Sunday into Monday. As this trough moves into the Northeast, a strong ridge will build over the West Coast. The center of the ridge is expected to sit over southwestern CONUS Tuesday through much of the week. Models have the ridge strengthening into Friday, with a peak pressure of around 594dm at 500mb. Areas to our southwest are going to take the brunt of the heat, but we will not come away unscathed. Temperatures will rapidly warm starting Monday, with highs jumping from the low 30s on Sunday to the 70s by Tuesday. The forecast highs will be within a few degrees (above and below) of the record high temperatures for each day Tuesday through the weekend. We even have a high chance (>80%) that Denver will break its all time record high for the month of March, which is currently set at 84 degrees. && .AVIATION /18Z TAFS through 18Z Sunday/... Issued at 1200 PM MDT Sat Mar 14 2026 Winds are wanting to stay more due southerly and weaker at DIA the last couple hours compared to what the numerous models are suggesting. Will leave the strong westerly winds going after 19Z as well as the even stronger westerlies in the TEMPO. May still need to put some blowing dust in at some point this afternoon; we'll see. Tonight's cold front still arrives about 05Z/06Z. The ceilings down to 040BKN- OVC still look reasonable overnight according to cross sections and soundings. Not expecting to much precipitation so will leave the 3-4SM -SHRASN/-SHSN in there as well. On Sunday, fairly strong northerly winds are expected all day and there shouldn't be any ceiling issues. && .FIRE WEATHER... Issued at 1230 PM MDT Sat Mar 14 2026 Wind speeds will continue to increase over the next few hours, likely peaking somewhere in the 3PM to 6PM time frame. Wind gusts are forecast to reach into the 35 to 55mph range for much of the plains, with the plains adjacent to the foothills potentially reaching closer to 60 or 70 mph at times. RHs will remain in the single digits to low teens through the afternoon, increasing around sunset. Winds will also begin to decrease around sunset, but will remain on the breezy side this evening. Our RFW is set to expire at 8PM, once RHs rise above critical thresholds. A strong cold front will move through overnight, bringing much cooler temperatures and strong north winds. RH values will increase behind the front, keeping RHs above 20% for much of the area tomorrow afternoon. This will help keep fire weather concerns lower for tomorrow, even with the gusty north winds. We also have a chance for some snow accumulation across the mountains and portions of the plains, which will help limit fire concerns as well. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 PM this evening to 9 AM MDT Sunday for COZ031-033-034. Red Flag Warning until 9 PM MDT this evening for COZ238>251. High Wind Watch from 11 PM MDT this evening through Sunday afternoon for COZ040>051. && DISCUSSION...AP AVIATION...66 FIRE WEATHER...AP
Hazardous weather outlook, Mar 14, 4:44 AM MDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 444 AM MDT Sat Mar 14 2026 COZ030>051-151045- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 444 AM MDT Sat Mar 14 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TODAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH SUNDAY AFTERNOON... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Critical fire conditions will be in place today across all of the plains and Palmer Divide. West winds will gust from 40 to 60 mph with humidity levels below 10 percent. Some gusts up to 70 mph may occur in and near the foothills this afternoon. Tonight, a strong cold front will move across the plains overnight with wind gusts from 50 to 65 mph behind the front. In addition some light snow may fall as well over the plains. In the mountains there will be a period of snow with hazardous travel expected overnight due to blowing snow. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds will continue across the plains on Sunday with gusts from 50 to 65 mph possible. A quick warmup and a high potential for record warmth can be expected by mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but any reports of high wind will be appreciated.
Nearby
High Wind Warnings in Colorado, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.